Beyond weight loss: Effect of GLP-1 receptor agonist therapy on the urological health

Read full text
Authors: Arisha Tariq, Adrian Garza Gangemi, Jaime Herrera Caceres
Cited by: 1
References: 12

Abstract

Background: Glucagon-like-peptide-1 receptor agonists (GLP-1-RA) are increasingly prescribed medications with well-documented gastrointestinal adverse effects. Urologic adverse effects remain poorly characterized. Case presentation: A 40-year-old male developed reproducible urinary frequency, penile pruritus, dysuria, pelvic/perineal pain, and sexual dysfunction 3-4 weeks after initiating tirzepatide therapy. Comprehensive infectious evaluation remained negative. Symptoms improved 4 days after discontinuing tirzepatide with complete resolution in 10 days and no recurrence two weeks after last injection. Conclusion: This case describes novel urologic adverse effects associated with GLP-1-RA therapy. Clinicians should consider medication-related etiologies in patients with atypical urogenital symptoms with negative infectious workup during GLP-1-RA use.

Fields of Study & Subjects

Diabetes Treatment and Management Bariatric Surgery and Outcomes Hyperglycemia and glycemic control in critically ill and hospitalized patients

Publication details

Journal / source
Urology Case Reports
Publisher
Elsevier BV
Volume
65
Pages
103368–103368
Publication date
9 February 2026
Language
EN